Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kaposi's Sarcoma
Sep 25, 2005

I was diagnosed with AIDS and KS in Dec. of 2002. I have been on meds since Jan. of 2003. My Infectious Disease Doctor at the time said he wanted to first concentrate on getting my HIV in check with Meds before addressing the KS. By the time he referred me to an Oncologist it had spread throughout my entire body, but was limited to my skin only. The Meds I was on made the virus undectable, but my CD4 count would never go above 200. For two years I have been on chemo to supress the KS. Finally, after switching doctors twice I found one that was willing to switch my meds. I am currently taking Kaletra and Truvada. Within the last three months my CD4 has climbed to 583 and an undetectable virus load. Now to my question. My Oncologist has tried taking me off the chemo once since my CD4 count has risen, but within about a six week time frame I discovered a couple of new, small lesions on my left arm, so he put me back on chemo. It's my understanding that even when your CD4 count increases your body has to actually train them how to work against fighting infections and cancer. My question is how long does it take the body to train them. I have been unable to find the answer to this question. No doctor can tell me and I haven't been able to find any information on the internet. Your help in answering this question would be greatly appreciated. Thank you in advance.

Troy in Kentucky

Response from Dr. Young

Thanks for your post.

Your's is a difficult question that unfortunately has no clear answer. Usually, we'd expect that with a rising CD4 cell count, KS lesions eventually go away. I've seen this countless times in the past.

The good news is that it appears that your KS is limited to the skin and as such is less fearsome and usually responds without the clear need (for all patients) to use systemic (IV) chemotherapy.

How soon after the increase in CD4s would I expect to see the reversal in the tide of KS? Probably within 4-6 months after starting on "sucessful" treatment. With your recent increase, I'd expect this to happen sometime in the near future.

Good luck, keep us informed of your progress. BY



Previous
first regimen - difference in lipid profiles?
Next
Four pill first line regimen

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement